Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 195, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2000, 2:16 PM CDT for Henderson County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 2:16 PM CDT (19:16 UTC)
- Expired
- Aug 10, 2000, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henderson County, TN
The radar
The Memphis radar (KNQA), 139 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:40 PM CDT | Thunderstorm Wind | Reagan, TN | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 101916 SVRMEM TNC077-101945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 216 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENDERSON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 245 PM CDT * AT 213 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF LEXTINGTON...MOVING SOUTHEAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 245 PM CDT INCLUDE... REAGAN... SCOTTS HILL... LAT...LON 3564 8832 3555 8851 3549 8847 3540 8820
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:49 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 10, 9:49 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
949 AM CDT THU AUG 10 2000
CURRENT SFC ANALYSIS SHOWING COLD FRONT LOCATED JUST NORTH OF FA.
FRONT SHOULD CONTINUE TO MOVE ACROSS AREA TODAY. NOT OVERLY EXCITED
ABOUT RAIN CHANCES AS UPPER DYNAMICS NOT VERY IMPRESSIVE. ONLY THING
TO FOCUS A FEW TSRA WILL BE CONVERGENCE...ALBEIT WEAK...ALONG SFC
FRONT. TEMPS CURRENTLY RUNNING A COUPLE DEGREES ABOVE READINGS FROM
SAME TIME YDAY...BUT VIS IMAGERY SHOWING CU DEVELOPING ACROSS NRN
SXNS AHEAD OF BNDRY...SO CURRENT TEMP FCST APPEARS TO BE OK. SEE
NO NEED FOR AN UPDATE AT THIS TIME.
.MEM...HEAT ADVISORY TODAY FOR EASTERN ARKANSAS...EXTREME
SOUTHWEST TENNESSEE...AND NORTH MISSISSIPPI
MKZThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 29 min |
| Aug 10, 2:39 PM CDT | Severe Thunderstorm Warning | MEG | Chester | 36 min |
| Aug 10, 3:09 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 51 min |
| Aug 10, 3:35 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 40 min |
| Aug 10, 3:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 50 min |
| Aug 10, 3:58 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 47 min |
| Aug 10, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 39 min |
| Aug 10, 4:26 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 49 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 49 min |
| Aug 10, 5:30 PM CDT | Severe Thunderstorm Warning | MEG | Crockett | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.